Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

168 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest dosage for Trazodone

Answered by
Dr.
Dr. Ashok Kumar

Psychiatrist

Practicing since :2000

Answered : 2749 Questions

default
Posted on Fri, 3 Mar 2017 in Sleep Disorders
Question: I have insomnia (I was told is because the medication I take that is Ziprasidone 40 mg, 1 capsule at bedtime). The Doctor gave me Trazodone to sleep, but the neurologist said that this medication produce some lost of memory in myself. I am taken Benadryl (2 tablets), but I can sleep just less than four hours a day. I need to sleep 6 to 7 hours a day because I live tired out. Please may you tell me what I can take?
doctor
Answered by Dr. Ashok Kumar 1 hour later
Brief Answer:
Trazodone can be taken in low dose

Detailed Answer:
Hello,
Thanks for using Healthcaremagic.

I read your query and understand your concerns.

I do not think trazodone causes memory loss to anybody at the sleeping dose. For the sleep you just need either 25 or 50 mg at bedtime and it do not produce anything which is detrimental to your health.

In my opinion this can be used for sleep.

In case this does not help you we can think of other options like benzodiazepines.


I hope this helps you.
If you have more questions feel free to write back to me.
Thanks and regards.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,  

Recent questions on  Memory loss

doctor1 MD

hello, I am 16yrs old and have got into the habit of masturbuating since march. First the frequency was about twice in a day then it reduced to once in 2 days now it has further reduced to twice in a week. I would like to know that, has it affected my growth and led to a memory loss because now i forget things more frequently then earlier and also my height is 5 5 and is not increasing since last one year. So does masturbuation demage brain neurons?

doctor1 MD

Hello, I have been on Prestiq for a few months now and am starting to have some memory loss. Is this normal and should I continue to take it? I switched from Vybrid to Prestiq.....Vybris was much worse as I would lose memory of days at a time and not just isolated instances. Help!

doctor1 MD

I am a 34 year old single mother diagnosed with hashimotos 3 years ago.I worked really hard to feel normal again.Changed my eatting habits,exercised daily,took my meds(synthroid .5mcg and cytomel,vitamins d3,fish oil, calcium, and xanax) for anxiety.This past 2 months my symptoms have drastically increased.My anxiety,palpataions,brain fog,memory loss,joint pains,hair loss,shooting pain on right side of mid section, numbing of fingers and toes,and more but at the moment I can t remember.lol.My endo performed blood tests and my t3s and t4s seemed to be in the low of the normal range but my antibodies are 2641 and my cholesterol levels are high.My blood pressure is also low and my ldls are high.My pcp prescribed prozac and ativan initially to help with anxiety but changed to effexor and lorazepram (prozac made me feel zombie like).I havent been able to work during this time.I really wish I could but my symptoms haven t subsided and now I am in deep depression.Sometimes I lay in bed and don t move for days.My father committed suicide at 30 so I have a friend here helping me deal with my ups and down.Im not suicidal but I have found myself crying in really low states rationaling what would happen if I weren t aroung.My next endocrinologist visit I am having a thyroid scan, adrenal test and another run of blood tests.Is there anything I can do or other tests I haven t explored?I really want to work but i don t even feel like myself anymore and i m scared.

doctor1 MD

I am a 27 year old female. I was diagnosed with scheuermann s disease at the age of 19. Recently I have been suffering from increased joint pain, to the point of immobility. My doctor put me on Doxycycline and Mobic, along w/ testing me for multiple infectious diseases - nothing, all clear. Over the past year I ve had increased joint pain (all over, not just in my back) and stiffness(worse in morning and in hands), frequent dizziness and nausea (sometimes made better by eating chocolate or sitting down if I have been standing or standing if I have been sitting) and I frequently run into things, frequent pain in the abdomen (sometimes resulting in constipation or diarrhea - recently the latter b/c of the antibiotics) and I was diagnosed w/ mild Endometriosis (taking long-term birth control w/ no periods as recommended by the doctor), memory loss (at times I forget simple things, but then remember them seconds later and I have huge gapes in my long-term memory recall) and just recently (last 3 days) I have had a tingling in my hands (stinging w/ cold water and burning as if on fire w/ hot water). In the past I had issues w/ chest pains (most likely due to chest inflammation from back disorder), however I have not had any in over 6 months (went to ER EKG normal). Please help.

doctor1 MD

I feel completely dumb I can't concentrate I can't think straight I feel like I can't function has the time even though I am I'm having memory loss I sometimes blackout for a Split Second I had an MRI month ago and it showed nothing same with the...

doctor1 MD

Currently taking Zonegram for migraines, lexapro for mild depression and cymbalta for mild depression a anxiety . along with adderall for years i have been complaining of not being able to find words, and forgetfullness. I was tested about 1 year...

doctor1 MD

I am my father's caregiver. He is 92 years old and has complete memory loss , presumed Alzheimer's. He has been taking Gabapentin (300mg capsules) for at least 6 years. The doctor who prescribed it originally has left town. My mother, who passed...